Skip to Accessibility Tools Skip to Content Skip to Footer

Emergency room treament

Hi, my name is Jackie. I am a 50 yr old female and have suffered with migraine since my early teens. I have had two very negative reactions from migraine treatment in emerg. It was a intense feeling of anxiety. The first time was almost twenty years ago and the most recent one year ago. The first time the anxiety lasted a few hours. The second time it lasted until i was prescribed anti anxiety meds. I only took the second treatment in emerg because i was told that the treatment had become better. I can’t remember the name of the drugs, but know I will never go to emerg for migraine treatment again. Has anybody had the same negative side effect of migraine emerg treatment ?

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • RachelRoo
    4 years ago

    Katie has a solid point. Getting IV Benadryl gives me a hot and anxious feeling for a while sometimes myself. I also have anxiety disorder, and one of my biggest panic attack triggers is having a migraine, especially one bad enough to land me in the ER. If you are feeling anxious in the emergency room, just telling the doctors that you are experiencing some severe anxiety, whether from the medications or the situation, will usually lead to them helping you with that as well.

    Good luck!

  • Katie M. Golden moderator
    4 years ago

    Jackie,
    What type of feeling was it? Would you say it was like your skin was crawling or you wanted to jump out of your skin? Or maybe like you were figitty and couldn’t calm down?

    That’s what I’ve experienced in the past when given either Reglan or Compazine. These two drugs are often given to Migraine patients in the ER. The only thing that made it better was an anti-anxiety med like Ativan. I now know that I cannot tolerate them and tell the doctor not to give it to me.

    It’s very possible that what you’ve experienced is a side effect of one of the meds they’ve given you.

    -Katie
    Migraine.com Moderator

  • Poll